MAUDE Adverse Event Report: COOK INC FLEXOR BALKIN GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR BALKIN GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G10384
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1: name and address - street: (b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, prior to use during a lower limb balloon dilation procedure, a flexor balkin guiding sheath's dilator was removed from the sheath and the hub separated.A new same type device was used to complete the procedure.The patient did not require any additional procedures or experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, prior to use during a lower limb balloon dilation procedure, a flexor balkin guiding sheath's dilator was removed from the sheath and the hub separated.A new same type device was used to complete the procedure.The patient did not require any additional procedures or experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection and functional test of the complaint device was also conducted.The prior-to-use complaint device was returned to cook for investigation.The dilator hub was separated, and no adhesive was noted on the dilator shaft.Twelve unused, sealed devices were also returned to cook.The devices were opened, and the hubs were pulled; however, none of the hubs separated from the unused devices.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the complaint lot, raw material lot, or on any other final lot manufactured with the same raw material lot as the complaint device.A review of complaint history found no additional complaints for this lot number or on any other final lot manufactured with the same raw material lot as the complaint device.The customer followed relevant instructions in the ifu (instructions for use).A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A supplier investigation was requested.The supplier concluded that the supplied component was not manufactured to specification.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured out of specification; however, there is no evidence of additional non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that a supplier manufacturing and supplier quality control deficiency contributed to this event.Responsible personnel were notified.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FLEXOR BALKIN GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key19137965
Report Number1820334-2024-00550
Device Sequence Number9372329
Product Code DYB
UDI-Device Identifier00827002103849
UDI-Public(01)00827002103849(17)240602(10)14001060
Combination Product (Y/N)N
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/02/2024
Device Model NumberG10384
Device Catalogue NumberKCFW-7.0-38-40-RB-BLKN
Device Lot Number14001060
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/29/2024
Supplement Date Received by Manufacturer07/30/2024
Initial Report FDA Received Date04/18/2024
Supplement Report FDA Received Date08/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale